This forum is for questions and support regarding Caesarean Section , Childbirth, Diabetes, Depression, Fetal Monitoring, Genetic Testing, Hormonal Changes, Labor, Lamaze, Morning Sickness , Nutrition, Parenting, Prenatal Care, Weight gain.
I have been on birth control pills for 16 years and came off them to take a
break and consider starting a family. I understood that getting pregnant within
two months can increase one's risk of having a miscarriage. My husband and I
had intercourse on Feb 14, while I was ovulating(LMP Feb 3). On February 15, I
took 4 tablets of OrthoNovum 777 for emergency contraception. Within the same
day I researched this and discovered that OrthoNovum 777's were an ineffective
combination for emergency contraception so I went to the pharmacy and took plan
B as directed. My menstrual cycle was due on Mar 3 which didn't come. I took a
pregnancy test on Mar 4 which was positive and confirmed by a serum HCG on Mar
5 at my doctors office. I am so worried that I have caused a birth defect to my unborn child because
of the high levels of hormones that I took on Feb 15. What risks are there to
my child? I was trying to have 2 normal cycles off my birth control pills
reduce miscarriage risk and have potentially done something much more
disastrous. Please advise on risks of high hormones so early in pregnancy.
Your baby is obviously meant to be! I have not seen any studies that show a risk of birth defects caused by the morning after pill. Or by birth control pills, so from that I am going to infer that there would not be a risk of taking both. I would not recommend taking them, but I would not terminate the pregnancy! I have seen MANY MANY pregnancies (my own daughter--but don't tell) conceived while on the pill, and have yet to see a birth defect occur.
You are going to need to have an ultrasound for dating of the pregnancy, because, it sounds like you may already have been pregnant when you took the pills. Alternatively, and this is an even better possiblity--you may have delayed your ovulation by taking the pills and gotten pregnant after the fact.
I guess you two are on the fast track to a family!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.